MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SPENCER FLEXIMA¿ BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC - SPENCER FLEXIMA¿ BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539290
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A visual examination of the returned device found that the proximal section of the guide catheter was broken but the broken section was not returned for analysis.The push catheter was also bent in several locations.The stent that was returned was loaded on the delivery system, it was held by the suture which indicates that the stent failed to deploy during procedure.Based on the product analysis.It most likely due to anatomical/procedural factors encountered during the procedure, performance was limited.A device under tortuous condition due to patient anatomy or customer use/manipulation/maneuvering can cause the device to bend/coil leading to kinks or bends in catheter.With the device bound by kinks/bends in catheter, the device would become difficult to retract the guide catheter and consequently the stent could be difficult to deploy.Continued effort to deploy the stent or excessive force retracting the guide catheter to release the stent likely caused breaking the guide catheter at proximal section which can result in failure to deploy the stent during the procedure.Therefore the most probable root cause is "operational context".A dhr (device history record) review was performed and no deviation was found.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary preloaded stent was used during an endoscopic retrograde cholangiopancreatography procedure performed in the common bile duct, performed on (b)(6) 2018.According to the complainant, during the procedure, the physician attempted to deploy the stent, however, the guide catheter could not be withdrawn.As a result, the stent could not be deployed.The case was successfully completed using another flexima stent of the same kind.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Investigation results revealed the guide catheter was broken, therefore this event has been deemed an mdr reportable event.

Brand Name
FLEXIMA¿ BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - SPENCER
780 brookside drive
spencer IN 47460
MDR Report Key7725961
Report Number3005099803-2018-02310
Device Sequence Number16369868
Product Code FGE
UDI-Device Identifier08714729162605
UDI-Public08714729162605
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/17/2020
Device Model NumberM00539290
Device Catalogue Number3929
Device Lot Number21271029
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2018
Initial Report FDA Received Date07/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1